gabapentin question

Discussion in 'Fibromyalgia Main Forum' started by herbqueen, Apr 22, 2010.

  1. herbqueen

    herbqueen New Member

    I started gabapentin 3 weeks ago for unbelieveable nerve irritation in my brain/neck and almost total insomnia-(plus jerking, twitching/neuro hell was hoping it would help with).

    It is helping- I can at least breath during the day ( I was holding my breath all day long it was so bad before)-

    Problem is now I have constipation/hemoroid issues. I never have been constipated.

    I'm pretty toxic now and don' t want this to add to it.

    Any suggestions welcome- thanks.
  2. acdb

    acdb Member

    Hi. I have always had constipation and all of my meds make it worse. I take 200mg gabapentin along with about 6-7 other meds.
    I experience nerve pain down my right leg. I also have knotted muscles, especially in jaw, neck, upper back. One thing that I did that would not add any toxins to your body is to buy the following book: "The Trigger Point Therapy Workbook" by Clair Davies. I find that working out my own trigger points has greatly reduced my nerve pain as well as muscle pain. I don't know where I would be if I did not hear about this book. It costs about $20, and is definitely worth the money. I actually found the book in my local library. I checked it out so much that I finally bought my own. You could also request a local Borders/Barnes and Noble to order the book for you. They call you when it comes in. You can look through it and are under NO OBLIGATION to buy it. Hope this might help you.

    PITATOO Member

    1. Increase your water intake
    2. Increase your fruits and vegtables (slowly as not to give you cramps etc.)
    3. In the am try to have a hot cup of water with lemon juice, or herbal tea with lemon juice -
    4. A cup of coffee can also help in the am, but try to stick to only one as it acts as a diuretic and will draw water away from your intestinal tract.
    5. There are several herbal products at your health food store that can help. I don't want to name a name brand on this site but I'm sure they can help you. They do work.

    I found that increase of water intake helped tremendously as I have been on so many different drugs than can cause this issue. Your pharmacist will say try a stool softener (not so much in my opinion). Also I would not try to increase your fiber by the products they say take, if you are already somewhat dehydrated and can make it worse, that is why they tell you to take extra water after you take the psyillium husks. Hope this helps. Bobby